Aa
Aa
A
A
A
Close
Avatar universal

Freaky skin condition

This problem developed almost overnight. About 6 weeks ago I was washing my hands and found that I couldn't work up a lather with the soap. I now have to thoroughly wash my hands 3 times or more before I can see any soap suds. I've tried using different soaps and even used distilled water but still the same. No lather! It's almost the same effect as if you were trying to wash oil off your hands but the weird thing is that I don't have oily skin. If anything my skin is on the dry side. I've even developed some dry skin peeling on my fingers. The problem seemed to start after I began taking some Chlorella supplements that's used for detoxing heavy metals. However, I haven't been taking these for the past 2 weeks but the problem hasn't resolved.

I'm not a hypochondriac that worries about this kind of stuff. It's just that I have some other medical issues and am wondering if there's a possible link. I've also heard that adrenal problems can lead to oily skin. But again, I don't suffer from oily skin. Weirdly, it seems that only my hands that are affected.

Anyone got any ideas? Thanks in advance.
2 Responses
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
One of the possibilities for such symptoms can be an allergic reaction to the herbal medicine. The other possibilities are contact with harsh detergents, soaps and lotions. Sometimes cold, dry air and dermatitis or fungal infections can also cause such symptoms.
Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Use good quality moisturizers to prevent moisture loss from the skin. During the day, hydrate and protect hands with a protective and moisturizing cream. If still the symptoms do not improve then please get a clinical examination done by a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Avatar universal
If you were taking that supplement to help you secrete heavy metals, then mightn't you have secreted them through your hands the most? Or your body tried to secrete them normally throughout your skin but for some reason your hands stopped them, try checking if the problem exists in the soles of your feet as well, i might just be far flung here, i'm not nearly an expert, but if it exists in the soles of your feet then you know it's not localized at least, and that it's targeting a specific tissue type. I've been told that the palms and soles are quite alike, if medical professional reads this later it would be nice of them to try to correct that for you if need be. But if that doesn't work then definitely go to the dermatologist. If you already went, then can you say what it was? I'm interested now
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions